Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 165, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2007, 8:46 PM EDT for Ashtabula County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:46 PM EDT (00:46 UTC)
- Expired
- Jul 18, 2007, 9:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 9:00 PM EDT | HAIL 0.75 | Rock Creek, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 190046
SVRCLE
OHC007-190145-
/O.NEW.KCLE.SV.W.0165.070719T0046Z-070719T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
846 PM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 945 PM EDT
* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF ORWELL...OR ABOUT 11 MILES SOUTHWEST OF JEFFERSON...
AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
CREEK AND ROAMING SHORES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4169 8071 4169 8068 4168 8064 4168 8061
4167 8057 4150 8068 4150 8078 4156 8100
4174 8099 4174 8099
$$
KIELTYKA2 follow-up statements
000
WWUS51 KCLE 190107
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT WED JUL 18 2007
OHC007-190145-
/O.CON.KCLE.SV.W.0165.000000T0000Z-070719T0145Z/
ASHTABULA OH-
907 PM EDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN ASHTABULA COUNTY...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCK CREEK...OR ABOUT 7 MILES SOUTHWEST OF JEFFERSON...
MOVING EAST AT 15 MPH.
LAW ENFORCEMENT HAS RECEIVED A REPORT OF PENNY SIZE HAIL FROM THIS
STORM IN ROCK CREEK AT 900 PM EDT.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4169 8071 4169 8068 4168 8064 4168 8061
4167 8057 4150 8068 4150 8078 4156 8100
4174 8099 4174 8099
$$
ABE000
WWUS51 KCLE 190143
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT WED JUL 18 2007
OHC007-190153-
/O.EXP.KCLE.SV.W.0165.000000T0000Z-070719T0145Z/
ASHTABULA OH-
943 PM EDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHTABULA COUNTY
WILL BE ALLOWED TO EXPIRE AT 945 PM EDT...
LAT...LON 4169 8071 4169 8068 4168 8064 4168 8061
4167 8057 4150 8068 4150 8078 4156 8100
4174 8099 4174 8099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:14 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 18, 7:14 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 714 PM EDT WED JUL 18 2007 .SYNOPSIS... A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... FORECAST AREA IS MODERATELY UNSTABLE WITH CAPES IN EXCESS OF 1000 J/KG AND LIS OF MINUS 2 TO MINUS 4...HOWEVER AREA IS WELL CAPED. BUFKIT SHOWS CAP STARTING TO ERODE...BUT NO BOUNDARIES TO FORM ON SO JUST WENT SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING. EXPECT MCS TO DEVELOP OVERNIGHT NR IA AND PUSH SOUTHEAST. EXPECT MCS TO PUSH INTO WRN PORTIONS OF THE FORECAST AREA BY DAYBREAK. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY MIDNIGHT LOCAL. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE PERIOD ALLOWING A WARMUP BY MIDWEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THERE WERE A FEW TSTM OVER THE AREA WITH OTHER SCATTERED TSTMS OVER CNTRL LOWER MI AND SOUTHERN ONT MOVING SE. WILL CARRY THUNDERTORMS NEXT FEW HOURS MOST TAF SITES. DONT BELIEVE TSTMS TO N WILL DEVELOP IN LARGE SCALE MCS AND LIKELY DIMINISH ARND MIDNIGHT WITH ERI HAVING BEST CHANCE OF TSTMS. LARGE COMPLEX TO W MAY SPREAD INTO THE AREA LATER TONIGHT THOUGH CURRENT MOVEMENT MAY TAKE IN JUST TO THE SW OF THE AREA. HOWEVER SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH FRONT APPROACHING TOMORROW MORNING AND WAVE MOVING ALONG IT. SHOWERS/TSTMS TAPERING OFF WITH FRONT MOVING THROUGH LATE IN TAF FORECAST PERIOD. BEST CHANCE TO SEE IFR CONDITIONS IN SHOWERS/TSTMS TOMORROW AFTERNOON WITH THREAT OF SEVERE WEATHER SPECIALLY IF THERE IS SOME SUNSHINE TO ADD TO THE INSTABILITY. BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH MONDAY. && .MARINE... WAVES EXPECTED TO MOVE EAST ALONG THE FRONT OVER NEXT SEVERAL PERIODS WILL CAUSE WINDS TO BE VARIABLE AND LIGHT FROM THE SOUTH AND SOUTHWEST THROUGH THURSDAY. FLOW ACROSS THE LAKE WILL BECOME NORTHWESTERLY AND INCREASE BY FRIDAY AS COLD FRONT SWEEPS EAST ACROSS THE AREA. THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THE PERIOD AS WELL WITH ACTIVE WEATHER PATTERN IN PLACE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THURSDAY SO THIS WILL BE A THREAT FOR MARINE INTERESTS. WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE CENTER BECOMES ESTABLISHED OVER THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...DJB AVIATION...RANDEL MARINE...OUDEMAN
Hazardous weather outlook, Jul 18, 4:38 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 438 PM EDT WED JUL 18 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-192045- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 438 PM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. THE MAIN THREAT FROM ANY SEVERE STORM IS ISOLATED DAMAGING WIND GUSTS. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| Jul 18, 9:55 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 18, 10:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Jul 18, 11:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 11:12 PM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 10 more | 6 hr |
| Jul 18, 11:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 12:11 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 6 hr |
| Jul 19, 12:26 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jul 19, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Jul 19, 1:15 AM EDT | Areal Flood Advisory | CLE | Holmes | 6 hr |
| Jul 19, 2:54 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 51 min |
| Jul 19, 3:08 AM EDT | Flash Flood Warning | CLE | Holmes | 6 hr |
| Jul 19, 3:13 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Marion, Morrow, Richland | 6 hr |
| Jul 19, 3:35 AM EDT | Flash Flood Warning | CLE | Knox | 6 hr |
| Jul 19, 6:05 AM EDT | Marine Weather Statement | CLE | 115 min | |
| Jul 19, 2:26 PM EDT | Marine Weather Statement | CLE | 2 hr | |
| Jul 19, 4:55 PM EDT | Marine Weather Statement | CLE | 65 min | |
| Jul 19, 5:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| Jul 19, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.